# SDR IPXA2018101735091

- Difficulty date: October 16, 2018
- Submitted: October 17, 2018
- Operation: Air carrier
- Aircraft: N253UP
- Make and model: Doug MD-11F
- Aircraft serial: 48439
- Aircraft time: 72,237 hours, 15,139 cycles
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Altimeter
- Condition: Malfunctioned
- Location: First Officer'S
- Stage of operation: CL
- How discovered: O
- Nature of condition: P
- Precautionary procedure: A

## Discrepancy

PASSING FL 180 DURING CLIMB, THE FIRST OFFICER LOST ALL CONTROL OF HIS BARO ALTIMETRY,  ALT DISPLAYED BOTH EAD'S, ALT WINDOW ON AFS PANEL WENT BLANK,  NO CONTROL WITH ALTITUDE KNOB. AIRSPEED HDG ALSO BLANKED WITH NO CONTROL,  AUTO THROTTLES LOCKED.  AIR TURN BACK.  TROUBLESHOT IAW FIM 22-00-00-810-837,  BOTH FCC'S HAVE CURRENT FAULTS ADC 1 AND ADC 2 BARO COR ALT LNV FLO BARO COR ALT INV FLO BARO KNOB INOPERATIVE.  REMOVED AND REPLACED ADC 2 IAW AMM 34-16-01 ADC OPS TESTED OK IAW AMM 34-16-01,  BARO KNOB ON FIRST OFFICER`S SIDE RETURNED TO NORMAL OPERATION. PERFORM AFS CAT3 B TEST ON FCC 1 AND FCC.
